Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 87, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 16, 2007, 9:23 PM MST for Pima County, Arizona. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2007, 9:23 PM MST (04:23 UTC)
- Expired
- Sep 16, 2007, 9:45 PM MST
- In force
- 22 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 25 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 4.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 170424 SVRTWC AZC019-170445- /O.NEW.KTWC.SV.W.0087.070917T0423Z-070917T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 923 PM MST SUN SEP 16 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 945 PM MST * AT 915 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST SOUTHEAST OF THE TUCSON INTERNATIONAL AIRPORT...AND MOVING SOUTHEAST AT 15 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3205 11074 3199 11076 3205 11092 3212 11090 TIME...MOT...LOC 0423Z 296DEG 15KT 3207 11085 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS55 KTWC 170433 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 933 PM MST SUN SEP 16 2007 AZC019-170445- /O.CON.KTWC.SV.W.0087.000000T0000Z-070917T0445Z/ PIMA AZ- 933 PM MST SUN SEP 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 924 PM MST...DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM OVER A MOSTLY REMOTE AREA SOUTHEAST OF THE TUCSON INTERNATIONAL AIRPORT. A WEATHER SPOTTER NEAR WILMOT AND INTERSTATE 10 REPORTED NEAR PENNY SIZE HAIL. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL. MOVEMENT OF THIS STORMS IS TO THE SOUTHEAST AROUND 15 MPH AND MAY AFFECT THE AREA NEAR THE WILMOT PRISON. IN ADDITION TO THE POSSIBLE LARGE HAIL...HEAVY RAIN AND STRONG GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3205 11074 3199 11076 3205 11092 3212 11090 TIME...MOT...LOC 0430Z 296DEG 15KT 3206 11082 $$
000 WWUS55 KTWC 170444 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 943 PM MST SUN SEP 16 2007 AZC019-170453- /O.EXP.KTWC.SV.W.0087.000000T0000Z-070917T0445Z/ PIMA AZ- 943 PM MST SUN SEP 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA COUNTY EXPIRES AT 945 PM MST... DOPPLER RADAR INDICATED THAT THE THUNDERSTORM SOUTHEAST OF THE TUCSON INTERNATIONAL AIRPORT HAS WEAKENED BELOW SEVERE LIMITS. THIS STORM WILL CONTINUE TO MOVE SOUTHEAST AROUND 15 MPH THROUGH 10 PM AND PRODUCE LOCALLY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING. LAT...LON 3205 11074 3199 11076 3205 11092 3212 11090 TIME...MOT...LOC 0443Z 296DEG 15KT 3204 11076 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 8:08 PM MST, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 16, 8:08 PM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 808 PM MST SUN SEP 16 2007 .SYNOPSIS....A TROUGH OF LOW PRESSURE WILL INITIATE A DRYING TREND FOR THE START OF THE WEEK AS DRIER CONDITIONS RETURN TO ARIZONA. THIS TROUGH WILL ALSO COOL AFTERNOON HIGH TEMPERATURES DOWN TO NEAR SEASONAL NORMALS. && .DISCUSSION...SHOWER AND THUNDERSTORM ACTIVITY IS FOR THE MOST PART WINDING DOWN AT THE TIME OF THIS WRITING. ACTIVITY BEGAN THIS AFTERNOON OVER THE MAJORITY OF THE EASTERN HALF OF THE CWA. CURRENT RADAR SHOWS A BLOB OF SHOWERS AND THUNDERSTORMS OVER SOUTHEASTERN PIMA...MUCH OF SANTA CRUZ...THE SOUTHWESTERN CORNER OF COCHISE AND A PAIR OF ISOLATED STORMS ALONG THE PIMA PINAL COUNTY LINE. ACTIVITY OVER CENTRAL AND WESTERN PIMA HAS BEEN MOSTLY NIL...GIVING THOSE AREAS A CHANCE TO RECUPERATE FROM THE ACTIVITY THEY SAW 24 HOURS PREVIOUS. THE DECREASING RADAR TRENDS ARE EXPECT TO CONTINUE...ALBEIT SLOWLY. LOOKS LIKE SOUTHERN COCHISE COUNTY WILL LIKELY SEE RAIN FOR A GOOD PORTION OF THE OVERNIGHT HOURS. CURRENT MODEL DATA STILL ON TRACK FOR DRYING TREND FOR START OF THIS WEEK...THOUGH FOR MONDAY COULD STILL SEE SOME SHOWER ACTIVITY ALONG AZ/NM BORDER AS MOISTURE WILL CLING THERE THRU TUESDAY. ZONAL FLOW BY TUES AFTERNOON SHOULD SCOUR OUT ANY LINGERING MOISTURE THOUGH. LOW PRESSURE IS PROGGED TO START COMING DOWN THE PACIFIC COAST BY MID WEEK. COUPLED WITH HIGH PRESSURE OVER CENTRAL TEXAS...COULD DRAW UP MOISTURE INTO SE AZ BY THE WEEKEND. THIS SOLUTION IS SIMILAR TO THAT OF 24 HOURS PREVIOUS...SO NICE TO SEE SOME CONSISTENCY. MOISTURE AMOUNTS THIS RUN ARE SOMEWHAT LESS...BUT THE INTRODUCTION OF 10 TO 20 POPS IN INHERITED FORECAST LOOKS GOOD. ON THAT NOTE...SEE NO REASON FOR ANY FORECAST UPDATES. INHERITED PACKAGE LOOKS FINE. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING AS A TROUGH OF LOW PRESSURE MOVES OUT OF CALIFORNIA AND INTO ARIZONA BY MONDAY MORNING. THE THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAIN REDUCING VISIBILITIES SIGNIFICANTLY AND LOWERING CEILINGS TO MVFR LEVELS. AS THE TROUGH MOVES EASTWARD LIGHT TO MODERATE SHOWERS TO WILL BE POSSIBLE INTO MONDAY MORNING. THE TROUGH WILL THEN MOVE ACROSS ARIZONA THROUGH MONDAY RESULTING IN DECREASING SHOWERS FROM WEST TO EAST. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 16, 5:54 AM MST, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 554 AM MST SUN SEP 16 2007 AZZ019-029>035-171300- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 554 AM MST SUN SEP 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TONIGHT WITH THE TEMPORARY RETURN OF DEEP MOISTURE AS WELL AS AN UNSTABLE ATMOSPHERE AND STRONG SHEAR...SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN ACROSS SOUTHEAST ARIZONA TODAY. SOME STORMS ARE EXPECTED TO GENERATE STRONG...POSSIBLY DAMAGING WINDS AS WELL AS HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL END FROM THE WEST MONDAY AFTERNOON AND EVENING. A TROUGH OF LOW PRESSURE WILL PUSH MOISTURE OUT OF SOUTHEAST ARIZONA AGAIN BY TUESDAY WITH TEMPERATURES FALLING BACK TO NEAR NORMAL LEVELS FOR MID SEPTEMBER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.